Alert archive / New York / Frost Advisories in 2007
Frost Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at May 6, 2007, 1:47 AM EDT for 5 counties in New York; Luzerne County, Pennsylvania. It took effect at May 7, 2007, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 1:47 AM EDT (05:47 UTC)
- In effect from
- May 7, 2007, 12:00 AM EDT
- Expired
- May 7, 2007, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Schuyler County, NY, Seneca County, NY, Tompkins County, NY, Yates County, NY, Luzerne County, PA
The radar
The Binghamton radar (KBGM), 59 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -161 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at May 5, 10:09 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 5, 10:09 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1009 PM EDT SAT MAY 5 2007
.UPDATE...
WILL BUMP UP TEMPS A BIT OVERNIGHT AS TAKING A LOOK AT MOS
PERFORMANCE OVER THE PAST FEW NIGHT SUGGESTS THAT THE MAV/MET
HAVE BEEN TOO COLD OVERNIGHT...AND WITH LESS DECOUPLING
TONIGHT...EXPECT LOWS TO BE CLOSE TO WHAT THEY WERE LAST NIGHT
EVEN WITH THE SOMEWHAT COOLER/DRIER AIRMASS IN PLACE.
WILL CERTAINLY CONTINUE THE FIRE WEATHER WATCH AS RHS WILL
CONTINUE TO BE VERY LOW ON SUNDAY...AND ALTHOUGH WINDS SHOULD BE
A LITTLE WEAKER THAN THEY WERE THIS EVENING...DEEP MIXING TO NEAR
800MB SHOULD HAVE NO PROBLEM BRINGING FREQUENT GUSTS /OR EVEN
SUSTAINED WINDS/ TO 15MPH.
HAVE UPDATED ZONES TO REMOVE STRONGER EVENING WINDS...BUT TRUE
DECOUPLING WILL STILL TAKE A FEW MORE HOURS IN THE VALLEYS...AND
AT HILLTOP LOCATIONS...NORTHERLY WINDS AROUND 10MPH SHOULD
CONTINUE THROUGH THE NIGHT.
UPDATED ZONES/GRIDS ARE ON THE STREET. -JMA
&&
.PREV DISCUSSION...
/ISSUED 243 PM EDT SAT MAY 5 2007/
SYNOPSIS...
SFC HIGH PRES, CNTRD OVER JAMES BAY THIS AFTN, WILL DROP SWD OVER
THE NXT FEW DAYS, AND INTO THE MID ATLC RGN BY TUES. FAIR WEATHER
TO PREVAIL OVER THE NXT SVRL DAYS.
SHORT TERM /TONIGHT THROUGH MONDAY/...
AMPLIFYING S/WV WILL DROP THRU THE RGN TNGT, WITH SOME COOLER AIR
FOLLOWING IN ITS WAKE. BAND OF MAINLY MID LVL CLD WILL ALSO DROP
SWD THRU THE RGN THIS AFTN/EVNG, OTRW CLR TO MAINLY CLR SKIES INTO
MONDAY AS RIDGING SFC AND ALOFT CONTINUES ACRS THE FCST AREA.
FROST AND FIRE THE MAIN CONCERNS THRU F48. DONT SEE MUCH CHG IN
MINS FROM LAST NGT, WITH PATCHY FROST PSBL MANY AREAS. N TO NE
WINDS WILL DIMINISH LATER THIS EVENG, BUT IT APPEARS THAT A LGT NE
FLOW WILL PERSIST INTO THE EARLY MRNG HRS. POTNLY COLDER TEMPS FOR
TMRW NGT, WHEN MINS COULD BE A GOOD 5 DEG COOLER AS THE SFC HIGH
MOVS OVER THE RGN, WITH XCLNT RADIATIONAL COOLING CONDITIONS
SETTING UP. SO WE HELD OFF ON ANY FROST ADVISORIES FOR TNGT, IN
ANTICIPATION OF A MORE SIG FROST EVENT TMRW NGT.
FIRE WX CONCERNS ARISE IN NE PA, WHERE RED FLAG CRITIERIA MAY BE
APPROACHED TMRW AFTN. RAISED A FIRE WX WATCH FOR NE PA, IN COLLAB
W/ OUR NEIGHBORS CTP AND PHL.
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
VERY QUIET WX CONTS THRU THE PD AS SFC AND RDGG ALOFT REMAINS IN
CONTROL. UA RDG MVES EAST AND SLOWLY FLOPS OVER US. OLD WEAK TROF
TRIES TO DVLP SOME PCPN THU AND FRI...BUT IT/S FLWD BY YET ANOTHER
STRONG SFC HI. DAYTIME TEMPS WILL BE AT OR ABV NRML. DGM
AVIATION /19Z-18Z/...
MAINLY CLR CONDS WILL CONT THRU THE PD. VERY DRY AIR WILL NOW
ALLOW FOG FORM OVRNGT...SO LTL TO INTERFERE WITH AVIATION. WINDS
WILL BE NLY THIS AFTERNOON...AND NELY SUN MRNG...AT ABT 10 TO 15
KTS. SOME GUSTS PSBL WITH THE INTENSE HTG AND MIXING. WINDS WILL
GO CALM MOST STATIONS OVR NGT AND THE BNDRY LYR DECOUPLES. DGM
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
PA...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR PAZ038>040-043-044-047-048-072.
&&Hazardous weather outlook, May 5, 3:40 PM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 340 PM EDT SAT MAY 5 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-061945- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 340 PM EDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER OUTLOOK - VERY SIMILAR SCENARIO TO THURSDAY-FRIDAY, THOUGH WINDS WILL BE A BIT HIGHER TODAY. THIS YIELDS AN ENHANCED FIRE DANGER THREAT AS ATMOSPHERE WILL BE VERY DRY AGAIN. HOWEVER WINDS WILL NOT REACH CRITERIA FOR RED FLAG WARNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST MONDAY...WITH AN ELEVATED THREAT FOR BRUSH AND GRASS FIRES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ038>040-043-044-047-048-072-061945- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 340 PM EDT SAT MAY 5 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER OUTLOOK - VERY SIMILAR SCENARIO TO THURSDAY-FRIDAY, THOUGH WINDS WILL BE A BIT HIGHER TODAY. THIS YIELDS AN ENHANCED FIRE DANGER THREAT AS ATMOSPHERE WILL BE VERY DRY AGAIN. HOWEVER WINDS WILL NOT REACH CRITERIA FOR RED FLAG WARNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. CONDITIONS WILL STAY DRY ON MONDAY...AS WELL. THUS...THERE WILL CONTINUE TO BE AN ELEVATED THREAT OF BRUSH AND GRASS FIRES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:25 AM EDT | Red Flag Warning | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 18 hr |
Nearby
Frost Advisories in New York, 2007Frost Advisories in Pennsylvania, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.